DermKnowledgeBASE: erythema induratum

erythema induratum

Semantic LIterature Summary Engine (SLISE)

( SLISE(Summary) - Drag this link to bookmarks bar for instant search)

Skin Deep - A Dermatology Blog

Loading........Please wait.

The text is the summary of recent articles on erythema induratum at 75 thresold from National Library of Medicine (NLM). This information is subject to NCBI's Disclaimer and Copyright notice.


Historically, EI was highly linked to tuberculosis, but in 1946, Montgomery first proposed the term NV to describe cases of EI not associated with tuberculosis [1]. Only 2 reports of NV associated with Inflammatory bowel disease have been reported in the literature [2]. This summarical article presents Inflammatory diseases of the subcutis in a systematic fashion, based on whether they are centered on fibrovascular septa or the adipose lobules, and whether morphologic Vasculitis is present or not [3]. While it is commonly associated with tuberculosis, in many cases no underlying cause is found and the condition is difficult to manage [4]. The three main manifestations of cutaneous tuberculids are: lichen scrofulosorum, papulonecrotic tuberculids and erythema induratum of Bazin [5].

Although microbiological examinations were negative in tissue samples, a presumptive diagnosis of hepatic tuberculosis was admitted [6]. Monacense associated with Chronic nodular vasculitis, infecting a young Woman [7]. The tuberculid is a subtype of cutaneous tuberculosis that poses a diagnostic challenge because organisms are not found in smears or cultures taken from the lesions [8]. We describe the case of a 57-year-old Woman immigrant from China who presented with tender, subcutaneous Nodules on her Ankle and thigh in the setting of prior exposure to tuberculosis [9]. We report a unique case of EIB in a 57-year-old Hispanic woman who presented with Recurrent Painful Plaques and Nodules on the lower extremities, specifically on the pretibial area of the Legs and dorsal aspect of the Feet, with a severe burning sensation on the Feet that resolved after antituberculosis therapy [10].

However, there has been no report on the development of nodular Vasculitis during Tumor Necrosis factor-α inhibitor treatment [11]. A skin biopsy showed Lobular Panniculitis with extensive Necrosis and Vasculitis [12]. After stopping Etanercept under the diagnosis of nodular vasculitis associated with Etanercept, the lesions gradually disappeared, leaving depressed scars in 3 months [13]. Cutaneous Biopsy revealed Granulomatous panniculitis without caseation Necrosis or Vasculitis [14]. Tuberculosis is caused by infection with Mycobacterium tuberculosis-complex [15].

Fine-needle aspiration cytology was diagnostic in 39 cases, histopathology in 117, and their combination in 9 [16]. The occurrence of several cutaneous tuberculosis cases in our dermatology department during 2011-2012 led us to investigate whether there was a resurgence of cutaneous tuberculosis in France [17]. Massiliense, mimicking erythema induratum in a patient with Cushing syndrome [18]. Such vaccines include the pneumococcal conjugate, combinations of diphtheria-tetanus/acellular pertussis, tetanus- diphtheria/acellular pertussis, hepatitis b, some Haemophilus influenzae type b, hepatitis A, and human papillomavirus [19]. These preparations have been associated with complicated local adverse events, especially if administered subcutaneously or intradermally in comparison to deep intramuscular injection [20].

However, in clinical situations, considerable overlap is observed that poses a diagnostic challenge [21]. This approach is created in the same way as when a dermatologist faces any other dermatological disease, be it Inflammatory or neoplastic [22]. A common behavior in case of Panniculitis is in fact just to take an adequate biopsy and wait for the pathologist report [23]. This is indeed a limitation both for the dermatologist and above all for the pathologist, who is in tremendous need for detailed clinical information before signing his report [24]. However, the patient described in this case did not have any comorbidities associated with erythema induratum, had a negative purified protein derivative skin test, and was immunocompetent [25].

A 55-year-old Female who was receiving a regimen of four antitubercular drugs (isoniazid, rifampicin, pyrazinamide, ethambutol- HRZE) for six weeks for sputum-positive Pulmonary tuberculosis developed new onset high-grade Fever for 15 days along with Multiple reddish brown Plaques and Nodules involving the Face as well as all four limbs of the body [26]. Recently, interferon-γ releasing assay (IGRA) has been focused as a promising tool in the diagnosis of latent tuberculosis [27]. A Skin Biopsy was obtained, showing granulomata and septolobular panniculitis [28]. Clofazimine should be considered as a corticosteroid-sparing agent in resistant cases of nodular vasculitis [29]. papulonecrotic tuberculid occurs predominantly in young adults and is characterized by Eruptions of necrotizing Papules that heal with varioliform scars [30].

Few patients with papulonecrotic tuberculid, especially with concurrent occurrence of erythema induratum, have been reported in the English literature [31].

References: 1 , 2 , 3 , 4 , 5 , 6 , 7 , 8 , 9 , 10 , 11 , 12 , 13 , 14 , 15 , 16 , 17 , 18 , 19 , 20 , 21 , 22 , 23 , 24 , 25 , 26 , 27 , 28 , 29 , 30 , 31 ,

Press Refresh to fetch fresh content with references from pubmed. This content was cached on

comments powered by Disqus

|


This is an experimental application for healthcare professionals. The information presented here is not intended to diagnose, treat, cure or prevent any disease. Read disclaimer.

SkinHelpDesk.com - Evidence based skincare free

About Me

I have varied research interests ranging from eHealth, Health Information Exchange, Clinical Trials and Research, Contact Dermatitis, Bioinformatics, and Cosmetic Dermatology. I have work experience in Canada as an eHealth analyst, and in Dubai and India as a Specialist Dermatologist.

Address

Bell Raj Eapen
Hamilton, ON
Canada